Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 81, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2003, 6:34 PM EDT for Crawford County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2003, 6:34 PM EDT (22:34 UTC)
- Expired
- Jun 29, 2003, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665 WUUS51 KCLE 292234 SVRCLE OHC033-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 634 PM EDT SUN JUN 29 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTH CENTRAL OHIO... * UNTIL 715 PM EDT * AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF BUCYRUS...OR ABOUT 9 MILES SOUTHEAST OF UPPER SANDUSKY...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUCYRUS CRESTLINE GALION THIS STORM WILL LIKELY PRODUCE LARGE HAIL. LAT...LON 4086 8310 4093 8273 4072 8273 4070 8310 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:08 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 29, 2:08 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 208 PM EDT SUN JUN 29 2003 A FEW STRAY SHRA MOVG ACRS FA ATTM. HV FINALLY STARTED TO GET A LTTL FILTERED SUNSHINE AND TEMPS HV CLIMBED TO NR 80 DEG. STL CONCERNED ABT CONVECTION FIRING THE RMNDR OF AFT AND EVE. NOT AN IDEAL SITUATION AS UPPER TROF AND 3H JET MAX OUT IN FNT OF LLVL CONVERGENCE. CLDS HV SOMEWHAT LIMITED INSTABILITY AND WNDS HAVEN/T COME UP AS MUCH AS EXCTD..BUT STL ENUF PLUSES FOR DVLPMNT TO JUSTIFY CHC WORDG ALL AREAS FIRST HALF OF TGNT. SUM DVLPMENT NOTED PAST FEW MINUTES W OF KIND AND WL KEEP FINGERS CROSSED THAT THINGS DON/T GET OUT OF CONTROL. BNDRY SHOULD STALL S OF FA ON MON. AIR SHOULD RMN FAIRLY UNSTABLE WITH DWPTS REMAING ARND 60 DEG. GIVEN CLOSE PROXIMITY OF BNDRY WL KEEP SML MENTION OF TSRA FAR SRN ZNS FOR MON AFT. AFTER MON...DRY WX UNTIL THE END OF THE WEEK. GUID TEMPS IN GD AGREEMENT AND WL AGN TDA. .CLE... OH...NONE PA...NONE KUBINA
Hazardous weather outlook, Jun 29, 5:20 AM EDT, 13 hours 14 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-PAZ001>003-291115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 520 AM EDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT CROSSES THE AREA. THE THREAT WILL BEGIN IN NORTHWEST OHIO DURING THE EARLY AFTERNOON AND SPREAD EAST ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA BY EVENING. DAMAGING WINDS OF 58 MPH OR HIGHER ALONG WITH LARGE HAIL OF THREE-QUARTERS OF AN INCH OR GREATER WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 29, 5:53 PM EDT, 41 minutes before
OHZ027>029-036-037-047-292245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 553 PM EDT SUN JUN 29 2003 ...STRONG THUNDERSTORMS HEADED FOR MARION AND WYANDOT COUNTIES... AT 550 PM NATIONAL WEATHER SERVICE DOPPLER RADARS SHOWED AN AREA OF STRONG THUNDERSTORMS...MOVING GENERALLY EAST AT 30 MPH TOWARDS MARION AND WYANDOT COUNTIES. OTHER COUNTIES IN THE PATH OF THESE STORMS INCLUDE CRAWFORD...MORROW AND KNOX COUNTIES. THESE STORMS WILL BE ACCOMPANIED BY GUSTY WINDS...DANGEROUS LIGHTNING ...HAIL AND SOME HEAVY RAIN. IF THREATEN WEATHER CONDITIONS ARE SPOTTED...PLEASE TAKE COVER. END/BC
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:22 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jun 29, 5:59 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 61 min |
| Jun 29, 7:57 PM EDT | Severe Thunderstorm Warning | CLE | Summit, Wayne | 48 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.